MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS BRAHMS PCT; PROCALCITONIN ASSAY

ROCHE DIAGNOSTICS ELECSYS BRAHMS PCT; PROCALCITONIN ASSAY
Catalog Number 08828679190
Medical Device Problem Codes Low Test Results (2458); Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/02/2023
Type of Reportable Event Malfunction
Event or Problem Description
The initial reporter stated they received discrepant results for one patient sample tested with the elecsys brahms pct assay on a cobas e 801 analytical unit.The sample initially resulted in a pct value of 0.16 ng/ml.The result was reported outside of the laboratory and questioned.The sample was repeated resulting in a pct value of 28.9 ng/ml.A new sample draw of the patient resulted in a pct value of 27.3 ng/ml.
 
Additional Manufacturer Narrative
The last calibration performed on (b)(6) 2023, and the quality controls results do not indicate a general reagent issue.Upon review of the alarm trace, no general instrument issue was detected.It was determined that the tip of the sample probe had a crystal, indicating inadequate daily sample probe manual cleaning by the operator.The crystals could be contaminating the aspirated sample but would not cause the observed event.The investigation could not identify a product problem.The cause of the event could not be determined.

Brand Name
ELECSYS BRAHMS PCT
Common Device Name
PROCALCITONIN ASSAY
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhoferstrasse 116
na
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
na
indianapolis, IN 46250
3174767531
MDR Report Key16454548
Report Number1823260-2023-00617
Device Sequence Number5875597
Product Code PRI
UDI-Device Identifier07613336166642
UDI-Public07613336166642
Combination Product (Y/N)N
Initial Reporter CountryTC
PMA/510(K) Number
K192815
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2023
Device Catalogue Number08828679190
Device Lot Number59498801
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/02/2023
Initial Report FDA Received Date02/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown